MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: evolutpro-26-us valve implant date: (b)(6) 2017, 6935m55 lead dvbb1d4 icd implant date: (b)(6) 2013.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6) d9: no h3: no h4: mfg date: 11-nov-2024 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-june-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 28-june-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-june-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 28-june-2023 h5: no.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient presented to the clinic with concerns regarding pioneer batteries, specifically that four batteries were not charging past two bars or 50%.The patient had previously reported similar issues with two batteries about a month prior and had received two new batteries at that time.During the clinic visit, the patient reported that the same two batteries, along with two additional batteries, were not charging fully.The patient still has four other batteries at home that are functioning properly, and it was noted that the battery charger was likely not the source of the issue since the other batteries were charging as expected.One of the affected batteries was newly provided on (b)(6) 2025.The batteries were exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: four (4) batteries ((b)(6)) were returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned batteries revealed that the devices passed visual inspection and functional testing.The batteries were able to fully charge on a test battery charger with no anomalies observed.Internal visual inspection of the batteries did not reveal any anomalies.Log file analysis revealed no anomalies involving the batteries.As a result, the reported event could not be confirmed.A possible cause of the reported event could not be determined because the returned devices tested within specification, and the issue could not be duplicated.Additional product: d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-sep-2025 d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-sep-2025 d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-sep-2025 h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: four (4) batteries ((b)(6)) were returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned batteries revealed that the devices passed visual inspection and functional testing.The batteries were able to fully charge on a test battery charger with no anomalies observed.Internal visual inspection of the batteries did not reveal any anomalies.Log file analysis revealed no anomalies involving the batteries.As a result, the reported event could not be confirmed.A possible cause of the reported event could not be determined because the returned devices tested within specification, and the issue could not be duplicated.Additional product: d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-aug-2025 d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-aug-2025 d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes, return date: 02-aug-2025 h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22904569
Report Number3007042319-2025-01969
Device Sequence Number7911410
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)241031
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/17/2025
09/17/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/18/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age55 YR
Patient SexFemale
Patient Weight55 KG